Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 57, NWS Brownsville, TX

November 12, 2021

NWS Brownsville, TX issued this small craft advisory at Nov 12, 2021, 2:23 PM CST. It took effect at Nov 13, 2021, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 2:23 PM CST (20:23 UTC)
In effect from
Nov 13, 2021, 12:00 AM CST
Expired
Nov 13, 2021, 3:00 PM CST
In force
15 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

492 
WHUS74 KBRO 122023
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
223 PM CST Fri Nov 12 2021

GMZ150-155-170-175-130430-
/O.NEW.KBRO.SC.Y.0057.211113T0600Z-211113T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
223 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 8 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From midnight tonight to 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Castillo
3 follow-up statements
694 
WHUS74 KBRO 130342
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
942 PM CST Fri Nov 12 2021

GMZ150-155-170-175-131145-
/O.CON.KBRO.SC.Y.0057.211113T0600Z-211113T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
942 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 8 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From midnight tonight to 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
073 
WHUS74 KBRO 131012 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
412 AM CST Sat Nov 13 2021

GMZ150-155-170-175-132100-
/O.CON.KBRO.SC.Y.0057.000000T0000Z-211113T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
412 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 knots and seas of 4 to 7 feet.  
 
* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
064 
WHUS74 KBRO 131326 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
726 AM CST Sat Nov 13 2021

GMZ150-155-170-175-132100-
/O.CON.KBRO.SC.Y.0057.000000T0000Z-211113T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
726 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 5 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Castillo

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 2:23 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 12, 2:23 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
223 PM CST Fri Nov 12 2021

.SHORT TERM (Now through Saturday Night): Satellite images and
surface observations indicate a seabreeze front across the coastal
sections of deep South Texas continues to move further inland this
afternoon. A few showers have developed across extreme northern
portions of the Mexican state of Tamaulipas. A cold front across
central Texas is moving southward as a stronger surge of high
pressure is building into north Texas this afternoon. Low to mid
level moisture is progged to increase across portions of northeast
Mexico this evening before the front moves through the Rio Grande
Valley late tonight. Some isolated showers may develop across
southwest portions of the CWA tonight before drier and slightly
cooler air filters into the northern ranchlands. Subsidence will
continue to increase across south Texas Saturday with high pressure
settling across southeast Texas Sat afternoon and north to northwest
flow aloft southwest Texas. Temperatures will be above normal across
the Rio Grande Valley tonight and below normal Saturday through Sat
night.

.LONG TERM (Sunday through Friday): Midlevel riding will be in
place over the eastern Pacific while a midlevel shortwave digs
across the Upper Midwest and the Great Lakes later this weekend.
The ridge will begin to build in over the southwestern US Sunday
into Monday as the Great Lakes shortwave pushes east. At the
surface, high pressure will lift from the central Gulf and move
inland on Monday, allowing for southeasterly flow to return and
bringing on a steady warming trend early next week. Temperatures
wind up near or slightly above seasonal normals as a result.

The midlevel ridge then flattens late Monday into Tuesday as a
strong shortwave moves over western Canada and the Pacific
Northwest. Zonal midlevel flow occurs over Deep South Texas as a
result and persists through at least Wednesday morning. This
strong midlevel wave eventually amplifies and induces the
development of a surface low over the Central High Plains on
Tuesday afternoon and evening, which favors a stretch of very warm
November temperatures and breezy conditions for Deep South Texas
during the middle portion of next week. Forecast highs on
Wednesday may challenge or potentially exceed daily records if
warming trends continue.

The surface low looks to then quickly progress northeastward on
Wednesday as the midlevel wave continues to amplify. The surface
low will pull a cold front at least into south-central Texas on
Thursday, but exactly how far south remains a source of
uncertainty. The ECMWF, EPS, and GEFS are more aggressive in
amplifying the middle and upper patterns, favoring a closed low
and much stronger longwave trough that would help push the front
southward. The GFS on the other hand is a bit more conservative
and holds the front back across the Texas Hill Country. Medium-
range guidance is still in good agreement that sufficient lift and
moisture will be in place to trigger some showers and
thunderstorms on Thursday as the front approaches or moves
through, with perhaps some lingering activity on Friday as well.

&&

.MARINE (Now through Saturday Night): Seas were near 3 feet with
north to northeast winds near 8 knots at buoy020 at 1:20 pm this
afternoon. Winds will increase from the northeast across the coastal
waters late tonight as the pressure gradient increases with a
stronger surge of high pressure building into the northwest Gulf of
Mexico tonight. Will go ahead and issue a SCA for the offshore
waters starting at midnight through Sat afternoon as moderate to
strong northeast winds prevail across the western Gulf and seas
build with the increase in winds. Will word SCEC for the Laguna
Madre tonight as winds increase to 15 to 20 knots across the bay
waters after midnight. The pressure gradient will begin to weaken
across the coastal waters Sat afternoon as high pressure settles
across southeast Texas. Moderate northeast winds Sat afternoon will
veer to the southeast and continue to diminish Sat night.

Sunday through Wednesday: Generally favorable marine conditions
persist through Monday as surface high pressure settles over the
central Gulf. Low pressure developing over the High Plains on
Tuesday will tighten the pressure gradient across the lower Texas
coastal waters, pushing winds into SCEC levels. Winds will
continue to increase Tuesday evening, bordering on SCA conditions
which will then persist into Wednesday afternoon. The gradient
then weakens later Wednesday evening as the surface low moves
eastward out of the Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  75  58  81 /   0   0   0   0
BROWNSVILLE          67  78  57  83 /  10   0   0   0
HARLINGEN            65  77  53  83 /  10   0   0   0
MCALLEN              62  79  55  85 /  10   0   0   0
RIO GRANDE CITY      61  79  53  86 /  20   0   0   0
SOUTH PADRE ISLAND   71  74  68  77 /  10   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from midnight tonight to 3 PM CST Saturday
     for GMZ150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...61-Castillo
Long Term/Radar...55-Adams
IDSS...58-Reese
Hazardous weather outlook, Nov 12, 6:59 AM CST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
659 AM CST Fri Nov 12 2021

TXZ248>255-353-131300-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
659 AM CST Fri Nov 12 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-131300-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
659 AM CST Fri Nov 12 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories may be needed along the Lower Texas Coast
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional Small Craft Advisories may be needed along the Lower
Texas Coast Saturday and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ256-257-351-131300-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
659 AM CST Fri Nov 12 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the local beaches
Saturday and then again Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 11:50 PM CSTAreal Flood AdvisoryBROHidalgo, Starr2 hr
Nov 12, 1:55 AM CSTAreal Flood AdvisoryBROHidalgo, Starr66 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.